On National Puppy Day, Blue Cross is reminding dog owners that human medication and puppies don’t go well together.
Four-month-old Buddy, a Staffie pup, was rushed to their Merton animal hospital in south London after gobbling down a tablet belonging to the owner’s father. Buddy was monitored carefully over the day for any adverse effects, as well as put on a drip.
Elise Smith, Veterinary Nurse at Merton, said, “Buddy originally had a low blood pressure, but with the fluid therapy this improved and, happily, he was fine to go home at the end of the day. Buddy is a very lovely puppy, and his owner’s father was understandably very worried. Luckily he made a full recovery.
“This story highlights the importance of keeping all medications out of reach of animals, especially naughty puppies, who are very quick to eat anything that is within mouth-reach!”
See here for a useful list of human medication that is dangerous for pets. Should your dog swallow any kind of medication by accident, do err on the safe side and call your vet.
Image by Blue Cross.